MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficulty removing a stylet is confirmed and was determined to be use related.One 4 fr per-q-cath with a stiffening stylet and one excalibur introducer sheath were returned for evaluation.An initial visual observation showed blood residue throughout the returned samples.The stiffening stylet was returned outside of the catheter, but still within the t-lock.The stylet was observed to be unraveled proximal to the t-lock, and the core wire of the stylet was observed to be broken and protruding out of the silicone membrane of the t-lock.A microscopic observation revealed the break site of the core wire was tapered and the fracture surface was mostly smooth with a granular texture, which is evidence of a tensile break most-likely caused by excessive pulling force on the stylet.The product ifu states: ¿never use force to remove the stylet¿ and ¿flush the catheter with sterile normal saline or heparinized saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal.¿ a lot history review (lhr) of rebz0505 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guide wire got stuck.The attempt happened in the upper limb guided by doppler ultrasound.(b)(6) 2019 - returned wire is broken.

Brand Name
PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8453842
Report Number3006260740-2019-00696
Device Sequence Number2978003
Product Code LJS
UDI-Device Identifier00801741074875
UDI-Public(01)00801741074875
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberN/A
Device Catalogue Number4134105
Device Lot NumberREBZ0505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR